MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MDT SOFAMOR DANEK PUERTO RICO MFG CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 6068093
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B2: other- vertebral body fracture h6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient having clinical id (b)(6).It was reported that ct postop showed vertebral body fracture interventions action subtype: ae result in hospitalization action result: n if subject hospitalized, is it a prolongation (>24 hours) of an existing hospitalization: n action subtype: any other action(s) taken action result: y other action taken: l50 rigid brace action subtype: did the ae result in any treatment action result: n diagnostics action type: diagnostic action subtype: ct without contrast1 action result: lumbar fracture action date: (b)(6) 2023 action type: diagnostic action subtype: were any diagnostic test performed action result: y site related assessment: causal relationship to posterior supplemental fixation system and not related to tlif grafting material, procedure and capstone peek spinal system implant.(b)(6) 2024, update received action subtype: ae result in hospitalization action result: y action date: (b)(6) 2023 end date of the hospitalization: (b)(6) 2023 if subject hospitalized, is it a prolongation (>24hours) of an existing hospitalization: y narrative: ct postop showed vertebral body fracture near screw.Patient had increased pain and an extended hospital stay.No intervention was needed.Site related assessment: study procedure- causal relationship onset date: (b)(6) 2023 description: l4-l5 vertebral body fracture outcome status: recovering/resolving site related assessment: causal relationship to posterior supplemental fixation system and l4-5 tlif procedure and not related to tlif grafting material, capstone peek spinal system implant.Sponsor assessment: possible to tlif procedure, tlif grafting material, and body fusion device.Causal to posterior supplemental fixation system.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient having clinical id (b)(6).It was reported that ct postop showed vertebral body fracture interventions action subtype: ae result in hospitalization action result: n if subject hospitalized, is it a prolongation (>24 hours) of an existing hospitalization: n action subtype: any other action(s) taken action result: y other action taken: l50 rigid brace action subtype: did the ae result in any treatment action result: n diagnostics action type: diagnostic action subtype: ct without contrast1 action result: lumbar fracture action date: (b)(6) 2023 action type: diagnostic action subtype: were any diagnostic test performed action result: y site related assessment: causal relationship to posterior supplemental fixation system and not related to tlif grafting material, procedure and capstone peek spinal system implant.On (b)(6) 2024, update received action subtype: ae result in hospitalization action result: y action date: on (b)(6)2023 end date of the hospitalization: on (b)(6) 2023 if subject hospitalized, is it a prolongation (>24hours) of an existing hospitalization: y narrative: ct postop showed vertebral body fracture near screw.Patient had increased pain and an extended hospital stay.No intervention was needed.Site related assessment: study procedure- causal relationship onset date: 2023-12-07 description: l4-l5 vertebral body fracture outcome status: recovering/resolving site related assessment: causal relationship to posterior supplemental fixation system and l4-5 tlif procedure and not related to tlif grafting material, capstone peek spinal system implant.Sponsor assessment: possible to tlif procedure, tlif grafting material, and body fusion device.Causal to posterior supplemental fixation system.On (b)(6) 2024, update received the sponsor and cec assessment determined the event as causal to the tlif procedure, not related to the tlif grafting material, possibly related to the body fusion device, and causal to the posterior supplemental fixation system.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient having clinical id (b)(6).It was reported that ct postop showed vertebral body fracture interventions action subtype: ae result in hospitalization action result: n if subject hospitalized, is it a prolongation (>24 hours) of an existing hospitalization: n action subtype: any other action(s) taken action result: y other action taken: l50 rigid brace action subtype: did the ae result in any treatment action result: n diagnostics action type: diagnostic action subtype: ct without contrast1 action result: lumbar fracture action date: on (b)(6) 2023 action type: diagnostic action subtype: were any diagnostic test performed action result: y site related assessment: causal relationship to posterior supplemental fixation system and not related to tlif grafting material, procedure and capstone peek spinal system implant.2024-03-30, update received action subtype: ae result in hospitalization action result: y action date: on (b)(6) 2023 end date of the hospitalization: on (b)(6) 2023 if subject hospitalized, is it a prolongation (>24hours) of an existing hospitalization: y narrative: ct postop showed vertebral body fracture near screw.Patient had increased pain and an extended hospital stay.No intervention was needed.Site related assessment: study procedure- causal relationship onset date: 2023-12-07 description: l4-l5 vertebral body fracture outcome status: recovering/resolving site related assessment: causal relationship to posterior supplemental fixation system and l4-5 tlif procedure and not related to tlif grafting material, capstone peek spinal system implant.Sponsor assessment: possible to tlif procedure, tlif grafting material, and body fusion device.Causal to posterior supplemental fixation system.On (b)(6) 2024, update received the sponsor and cec assessment determined the event as causal to the tlif procedure, not related to the tlif grafting material, possibly related to the body fusion device, and causal to the posterior supplemental fixation system.On (b)(6) 2024, update received site related assessment: capstone peek spinal system implant - possible.
 
Additional Manufacturer Narrative
B5.Desc evt problem updated medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, clinical study) regarding a patient having clinical id (b)(6).It was reported that ct postop showed vertebral body fracture interventions action subtype: ae result in hospitalization action result: n if subject hospitalized, is it a prolongation (>24 hours) of an existing hospitalization: n action subtype: any other action(s) taken action result: y other action taken: l50 rigid brace action subtype: did the ae result in any treatment action result: n diagnostics action type: diagnostic action subtype: ct without contrast1 action result: lumbar fracture action date: (b)(6)2023 action type: diagnostic action subtype: were any diagnostic test performed action result: y site related assessment: causal relationship to posterior supplemental fixation system and not related to tlif grafting material, procedure and capstone peek spinal system implant.(b)(6)2024, update received action subtype: ae result in hospitalization action result: y action date: (b)(6)2023 end date of the hospitalization: (b)(6)2023 if subject hospitalized, is it a prolongation (>24hours) of an existing hospitalization: y narrative: ct postop showed vertebral body fracture near screw.Patient had increased pain and an extended hospital stay.No intervention was needed.Site related assessment: study procedure- causal relationship onset date: (b)(6)2023 description: l4-l5 vertebral body fracture outcome status: recovering/resolving site related assessment: causal relationship to posterior supplemental fixation system and l4-5 tlif procedure and not related to tlif grafting material, capstone peek spinal system implant.Sponsor assessment: possible to tlif procedure, tlif grafting material, and body fusion device.Causal to posterior supplemental fixation system.(b)(6)2024, update received the sponsor and cec assessment determined the event as causal to the tlif procedure, not related to the tlif grafting material, possibly related to the body fusion device, and causal to the posterior supplemental fixation system.(b)(6)2024, update received site related assessment: capstone peek spinal system implant - possible (b)(6)2025, update received action subtype: did the ae result in any treatment action result: y action subtype: any other action(s) taken action result: y other action taken: lso rigid brace site related assessment: reported ae is not related to l4-5 tlif procedure (b)(6)2025, update received update received: site related assessment : causal relationship to procedure (b)(6)2025, update received procedure: lumbar spondylolisthesis : causal relationship to procedure.
 
Additional Manufacturer Narrative
B5: desc evt problem updated d3: mfr details updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao,pr IN 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao,pr IN 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19058293
Report Number1030489-2024-00250
Device Sequence Number17609988
Product Code MAX
UDI-Device Identifier00763000246723
UDI-Public00763000246723
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K210425
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6068093
Device Catalogue Number6068093
Device Lot Number0922965W
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer10/16/2024
10/24/2024
01/29/2025
06/04/2026
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date10/18/2024
10/28/2024
02/25/2025
06/30/2026
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age50 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American